Monotone Concave Operators: An application to the existence and uniqueness of solutions to the Bellman equation
We propose a new approach to the issue of existence and uniqueness of solutions to the Bellman equation, exploiting an emerging class of methods, called monotone map methods, pioneered in the work of Krasnosel'skii-Zabreiko (1984). The approach is technically simple and intuitive. It is derived from geometric ideas related to the study of fixed points for monotone concave operators defined on partially order spaces.
|Date of creation:||28 Jul 2008|
|Date of revision:|
|Note:||View the original document on HAL open archive server: https://hal.archives-ouvertes.fr/hal-00294828|
|Contact details of provider:|| Web page: https://hal.archives-ouvertes.fr/|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Coleman, Wilbur John, II, 1991.
"Equilibrium in a Production Economy with an Income Tax,"
Econometric Society, vol. 59(4), pages 1091-1104, July.
- Wilbur John Coleman II, 1989. "Equilibrium in a production economy with an income tax," International Finance Discussion Papers 366, Board of Governors of the Federal Reserve System (U.S.).
- Boud, John III, 1990. "Recursive utility and the Ramsey problem," Journal of Economic Theory, Elsevier, vol. 50(2), pages 326-345, April.
- Coleman, Wilbur II, 2000. "Uniqueness of an Equilibrium in Infinite-Horizon Economies Subject to Taxes and Externalities," Journal of Economic Theory, Elsevier, vol. 95(1), pages 71-78, November.
- Olivier F. Morand & Kevin L. Reffett, 2001.
"Existence and Uniqueness of Equilibrium in Nonoptimal Unbounded Infinite Horizon Economies,"
2001-02, University of Connecticut, Department of Economics.
- Morand, Olivier F. & Reffett, Kevin L., 2003. "Existence and uniqueness of equilibrium in nonoptimal unbounded infinite horizon economies," Journal of Monetary Economics, Elsevier, vol. 50(6), pages 1351-1373, September.
- Duran, Jorge, 1997.
"On dynamic programming with unbounded returns,"
CEPREMAP Working Papers (Couverture Orange)
- Duran, Jorge, 1997. "On Dynamic Programming with Unbounded Returns," Discussion Papers (IRES - Institut de Recherches Economiques et Sociales) 1997033, Université catholique de Louvain, Institut de Recherches Economiques et Sociales (IRES).
- Le Van, Cuong & Vailakis, Yiannis, 2005.
"Recursive utility and optimal growth with bounded or unbounded returns,"
Journal of Economic Theory,
Elsevier, vol. 123(2), pages 187-209, August.
- LE VAN, Cuong & VAILAKIS, Yiannis, 2002. "Recursive utility and optimal growth with bounded or unbounded returns," CORE Discussion Papers 2002055, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- Datta, Manjira & Mirman, Leonard J. & Reffett, Kevin L., 2002.
"Existence and Uniqueness of Equilibrium in Distorted Dynamic Economies with Capital and Labor,"
Journal of Economic Theory,
Elsevier, vol. 103(2), pages 377-410, April.
- Manjira Datta & Leonard Mirman & Kevin Reffett, . "Existence and Uniqueness of Equilibrium in Distorted Dynamic Economies with Capital and Labor," Working Papers 2132846, Department of Economics, W. P. Carey School of Business, Arizona State University.
- Manjira Datta & Leonard J. Mirman & Olivier F. Morand & Kevin L. Reffett, 2002.
"Monotone Methods for Markovian Equilibrium in Dynamic Economies,"
Tinbergen Institute Discussion Papers
02-086/2, Tinbergen Institute.
- Kevin Reffett & Manjira Datta & Leonard Mirman & Olivier Morand, . "Monotone Methods for Markovian Equilibrium in Dynamic Economies," Working Papers 2133476, Department of Economics, W. P. Carey School of Business, Arizona State University.
- John Kennan, 2001.
"Uniqueness of Positive Fixed Points for Increasing Concave Functions on Rn: An Elementary Result,"
Review of Economic Dynamics,
Elsevier for the Society for Economic Dynamics, vol. 4(4), pages 893-899, October.
- Kennan,J., 2001. "Uniqueness of positive fixed points for increasing concave functions on Rn : an elementary result," Working papers 2, Wisconsin Madison - Social Systems.
- Streufert, Peter A, 1990. "Stationary Recursive Utility and Dynamic Programming under the Assumption of Biconvergence," Review of Economic Studies, Wiley Blackwell, vol. 57(1), pages 79-97, January.
- Juan Pablo RincÛn-Zapatero & Carlos RodrÌguez-Palmero, 2003. "Existence and Uniqueness of Solutions to the Bellman Equation in the Unbounded Case," Econometrica, Econometric Society, vol. 71(5), pages 1519-1555, 09.
When requesting a correction, please mention this item's handle: RePEc:hal:cesptp:hal-00294828. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.